zbMATH — the first resource for mathematics

Lightlike hypersurfaces of Lorentzian manifolds with distinguished screen. (English) Zbl 1111.53029
Summary: We first study the properties of the light-like mean curvature on a light-like hypersurface in a Lorentzian manifold. Then, we show the existence of a large class of light-like hypersurfaces admitting a distinguished screen and study some of their properties. In particular, we find integrability conditions for distinguished screen distributions and give applications in a space-time which obeys the null energy condition.

53C50 Global differential geometry of Lorentz manifolds, manifolds with indefinite metrics
83C40 Gravitational energy and conservation laws; groups of motions
Full Text: DOI
[1] Akivis, M.A.; Goldberg, V.V., On some methods of construction of invariant normalizations of lightlike hypersurfaces, Differential geom. appl., 12, 2, 121-143, (2000), MR 2001f:53144 · Zbl 0965.53022
[2] Bonnor, W.B., Null hypersurfaces in Minkowski spacetime, Tensor (NS), 24, 329-345, (1972) · Zbl 0233.53010
[3] Duggal, K.L.; Bejancu, A., Lightlike submanifolds of semi-Riemannian manifolds and applications, (1996), Kluwer Academic Publishers · Zbl 0848.53001
[4] Duggal, K.L.; Jin, D.H., Totally umbilical lightlike submanifolds, Kodai math. J., 26, 1, 49-68, (2003), MR 2003m:53118 · Zbl 1049.53011
[5] Duggal, K.L.; Sharma, R., Symmetries of spacetimes and Riemannian manifolds, mathematics and its applications, vol. 487, (1999), Kluwer Academic Publishers Dordrecht, MR 2002a:53042
[6] Ferrández, A.; Giménez, A.; Lucas, P., Geometry of lightlike submanifolds in Lorentzian space forms, (), 125-139
[7] Galloway, G.J., Maximum principles for null hypersurfaces and null splitting theorems, Ann. Henri Poincaré, 1, 3, 543-567, (2000), MR 2002b:53052 · Zbl 0965.53048
[8] Kupeli, D.N., Singular semi-Riemannian geometry, (1996), Academic Press · Zbl 0871.53001
[9] Kupeli, D.N., On null submanifolds in spacetimes, Geom. dedicata, 23, 1, 33-51, (1987), MR 88j:53068 · Zbl 0625.53019
[10] O’Neill, B., Semi-Riemannian geometry with applications to relativity, (1983), Academic Press New York · Zbl 0531.53051
[11] Rosen, J., Embedding of various relativistic riemannian spaces in pseudo-Euclidean spaces, Rev. mod. phys., 37, 204-214, (1965), MR 31 #3202 · Zbl 0125.21203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.